MAUDE Adverse Event Report: MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC

MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC
Model Number MR17012601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Swelling (2091)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without an evaluation of the device involved we are unable to determine the cause or factors that may have contributed to this event.
 
Event or Problem Description
The team was concerned about patient discomfort when the picc line was manually flushed.One of the lumens had no blood return.Chest x-ray demonstrated a distinct area of discontinuation in the region of the left axilla-which was swollen.The decision was made to remove the line, but not at the bedside.In the or the surgeon pulled out the picc line under fluoroscopy to the point of the discontinuation which revealed a fracture.There were several cm of intact picc line still in the vein.The fractured portion of the line was cut off and threaded with a 0.014 guidewire through the portion of the picc that remained in the vein.Using the guidewire the remaining portion of the line was removed and was determined to be intact.With the guidewire in place a new picc was cut to the proper length and passed over the guidewire.It drew and flushed.Fluoroscopy confirmed good position.The patient tolerated the procedure well.

Brand Name
2.6F X 50CM DUAL LUMEN PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7251688
Report Number2518902-2018-00007
Device Sequence Number1250473
Product Code LJS
UDI-Device Identifier00884908085693
UDI-Public884908085693
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2020
Device Model NumberMR17012601
Device Catalogue NumberMR17012601
Device Lot NumberMJLM470
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight9